Acta Mathematica

Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities

James Serrin and Henguui Zou

Full-text: Open access

Article information

Source
Acta Math. Volume 189, Number 1 (2002), 79-142.

Dates
Received: 5 May 2000
First available in Project Euclid: 31 January 2017

Permanent link to this document
http://projecteuclid.org/euclid.acta/1485891509

Digital Object Identifier
doi:10.1007/BF02392645

Zentralblatt MATH identifier
1059.35040

Rights
2002 © Institut Mittag-Leffler

Citation

Serrin, James; Zou, Henguui. Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities. Acta Math. 189 (2002), no. 1, 79--142. doi:10.1007/BF02392645. http://projecteuclid.org/euclid.acta/1485891509.


Export citation

References

  • Acerbi, E. & Fusco, N., Regularity for minimizers of non-quadratic functionals: the case 1< p<2. J. Math. Anal. Appl., 140 (1989), 115–135.
  • Astarita, G. & Marrucci, G., Principles of Non-Newtonian Fluid Mechanics. McGraw-Hill, 1974.
  • Bidaut-Veron, M.-F., Local and global behavior of solutions of quasilinear equations of Emden-Fowler type. Arch. Rational Mech. Anal., 107 (1989), 293–324.
  • Bidaut-Veron, M.-F. & Pohozaev, S., Nonexistence results and estimates for some nonlinear elliptic problems. J. Anal. Math., 84 (2001), 1–49.
  • Bidaut-Veron, M.-F. & Veron, L., Nonlinear elliptic equations on compact Riemannain manifolds and asymptotics of Emden equations. Invent. Math., 106 (1991), 489–539.
  • Caffarelli, L., Garofalo, N. & Segala, F., A gradient bound for entire solutions of quasi-linear equations and its consequences. Comm. Pure Appl. Math., 47 (1994), 1457–1473.
  • Caffarelli, L., Gidas, B. & Spruck, J., Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth. Comm. Pure Appl. Math., 42 (1989), 271–297.
  • Cauchy, A., Mémoire sur les fonctions complémentaires. C. R. Acad. Sci. Paris, 19 (1844), 1377–1384; also (Euvres complètes, Ire série, tome VIII, 378–383.
  • Díaz, J. I., Nonlinear Partial Differential Equations and Free Boundaries, Vol. 1. Elliptic Equations. Pitman Res. Notes Math. Ser., 106. Pitman, Boston, MA, 1985.
  • DiBenedetto, E., C1+α local regularity of weak solutions of degenerate elliptic equations. Nonlinear Anal., 7 (1983), 827–850.
  • Evans, L. C., A new proof of local C1,α regularity for solutions of certain degenerate elliptic P.D.E.. J. Differential Equations, 45 (1982), 356–373.
  • Gidas, B. & Spruck, J., Global and local behavior of positive solutions of nonlinear elliptic equations. Comm. Pure Appl. Math., 34 (1981), 525–598.
  • Lewis, J. L., Regularity of the derivatives of solutions to certain degenerate elliptic equations. Indiana Univ. Math. J., 32 (1983), 849–858.
  • Martinson, L. K. & Pavlov, K. B., The effect of magnetic plasticity in non-Newtonian fluids. Magnit. Gidrodinamika, 2 (1969), 69–75.
  • —, Unsteady shear flows of a conducting fluid with a rheological power flow. Magnit. Gidrodinamika, 3 (1970), 5869–5875.
  • Mazzeo, R. & Pacard, F., A construction of singular solutions for a semilinear elliptic equation using asymptotic analysis. J. Differential Geom., 44 (1996), 331–370.
  • Mikljukov, V. M., On the asymptotic properties of subsolutions of quasilinear equations of elliptic type and mappings with bounded distortion. Mat. Sb. (N.S.), 111 (1980), 42–66 (Russian).
  • Mitidieri, È. & Pokhozhaev, S. I., the absence of global positive solutions to quasilinear elliptic inequalities. Dokl. Akad. Nauk, 359 (1998), 456–460; English translation in Dokl. Math., 57 (1998), 250–253.
  • Ni, W.-M. & Serrin, J., Existence and non-existence theorems for ground states of quasilinear partial differential equations: The anomalous case. Atti Convegni Lincei, 77 (1986), 231–257.
  • Peletier, L. A. & Serrin, J., Gradient bounds and Liouville theorems for quasilinear elliptic equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 5 (1978), 65–104.
  • Protter, M. H. & Weinberger, H. F., Maximum Principles in Differential Equations. Springer-Verlag, New York, 1984 (reprinted).
  • Reshetnyak, Yu. G., Index boundedness condition for mappings with bounded distortion. Siberian Math. J., 9 (1968), 281–285.
  • Serrin, J., Local behavior of solutions of quasi-linear equations. Acta Math., 111 (1964), 247–302.
  • —, Isolated singularities of solutions of quasi-linear equations. Acta Math., 113 (1965), 219–240.
  • —, Entire solutions of nonlinear Poisson equations. Proc. London Math. Soc. (3), 24 (1972), 348–366.
  • —, Liouville theorems for quasilinear elliptic equations, in Atti del Convegno Internazionale sui Metodi Valutativi nella Fisica-Matematica (Rome, 1975), pp. 207–215. Accad. Naz. Lincei, Quaderno 217. Accad. Naz. Lincei, Rome, 1975.
  • Tolksdorf, P., Regularity for a more general class of quasilinear elliptic equations. J. Differential Equations, 51 (1984), 126–150.
  • Trudinger, N. S., On Harnack type inequalities and their applications to quasilinear elliptic equations. Comm. Pure Appl. Math., 20 (1967), 721–747.
  • Uhlenbeck, K., Regularity for a class of non-linear elliptic systems. Acta Math., 138 (1977), 219–240.
  • Ural'tseva, N. N., Degenerate quasilinear elliptic systems. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 7 (1968), 184–222 (Russian).
  • Veron, L., Singularities of Solutions of Second Order Quasilinear Equations. Pitman Res. Notes Math. Ser., 353. Longman, Harlow, 1996.
  • Zou, H., Slow decay and the Harnack inequality for positive solutions of Δu+up=0 in Rn. Differential Integral Equations, 8 (1995), 1355–1368.
  • —, Symmetry of positive solutions of Δu+up=0 in Rn. J. Differential Equations, 120 (1995), 46–88.
  • Dancer, E. N., Superlinear problems on domains with holes of asymptotic shape and exterior problems. Math. Z., 229 (1998), 475–491.